Skip to main content

On Hypereuclidean Manifolds


We show that the universal cover of an aspherical manifold whose fundamental groups has finite asymptotic dimension in sense of Gromov is hypereuclidean after crossing with some Euclidean space

This is a preview of subscription content, access via your institution.


  1. 1.

    Bartels A. (2003). Squeezing and higher algebraic K-theory. K-Theory 28:19–37

    MATH  Article  MathSciNet  Google Scholar 

  2. 2.

    Bell G. and Dranishnikov A. (2001). On asymptotic dimension of groups. Algebr. Geom. Topol 1:57–71

    MATH  Article  MathSciNet  Google Scholar 

  3. 3.

    Bell G. and Dranishnikov A. (2004). On asymptotic dimension of groups acting on trees. Geom. Dedicata 103:89–101

    MATH  Article  MathSciNet  Google Scholar 

  4. 4.

    Carlsson G. and Goldfarb B. (2004). The integral K-theoretic Novikov conjecture for groups with finite asymptotic dimension. Invent. Math 157(2):405–418

    Article  MathSciNet  Google Scholar 

  5. 5.

    Dranishnikov A. (2000). Asymptotic topology. Russian Math. Surveys. 55(6):71–116

    Article  MathSciNet  Google Scholar 

  6. 6.

    Dranishnikov A. (2003). On hypersphericity of manifolds with finite asymptotic dimension. Trans. Amer. Math. Soc 355(1):155–167

    MATH  Article  MathSciNet  Google Scholar 

  7. 7.

    Dranishnikov A. and Ferry S. (1997). On the Higson-Roe corona. Russian Math. Surveys 52(5):1017–1028

    MATH  Article  MathSciNet  Google Scholar 

  8. 8.

    Dranishnikov A., Ferry S. and Weinberger S. (2003). Large Riemannian manifolds which are flexible. Ann. of Math 157: 919–938

    MATH  MathSciNet  Google Scholar 

  9. 9.

    Dranishnikov, A., Ferry, S. and Weinberger, S.: An etale approach to the Novikov conjecture, Preprint of MPI für Mathematik (2005)

  10. 10.

    Dranishnikov A. and Januszkiewicz T. (1999). Every Coxeter group acts amenably on a compact space. Topology Proc 24:135–141

    MathSciNet  Google Scholar 

  11. 11.

    Ferry S., Ranicki A. and Rosenberg J (eds). Novikov Conjectures, Index Theorems and Rigidity, Vol. 1, 2, London Math. Soc. Lecture Note in Ser., 226, Cambridge University Press, Cambridge, 1995

  12. 12.

    Gromov, M.: Asymptotic Invariants of Infinite Groups, Geometric Group Theory, Vol. 2, Cambridge University Press, Cambridge, 1993.

  13. 13.

    Gromov, M.: Large Riemannian manifolds, In: Lecture Notes in Math. 1201, Springer, New York, 108–122.

    MathSciNet  Article  Google Scholar 

  14. 14.

    Gromov, M.: Positive curvature, macroscopic dimension, spectral gaps and higher signatures, In: Functional Analysis on the Eve of the 21st Century, Vol. 2, Progr. Math. 132, Birkhäuser, Boston, 1996, pp. 1–213.

  15. 15.

    Gromov M. (2003). Random walk on random groups, Geom. Funct. Anal. 13(1):73–146

    MATH  MathSciNet  Article  Google Scholar 

  16. 16.

    Gromov M. and Lawson H.B. (1983). Positive scalar curvature and the Dirac operator. Publ. I.H.E.S 58:83–196

    MATH  MathSciNet  Google Scholar 

  17. 17.

    Ji L. (2004). Asymptotic dimension and the integral K-theoretic Novikov conjecture for arithmetic groups. J. Differential Geom. 69(3):535–544

    Google Scholar 

  18. 18.

    Keesling J. (1994). The one-dimensional Cech cohomology of the Higson compactification and its corona. Topology Proc 19:129–148

    MATH  MathSciNet  Google Scholar 

  19. 19.

    Roe, J.: Coarse cohomology and index theory for complete Riemannian manifolds. Mem. Amer. Math. Soc. 497 (1993)

  20. 20.

    Roe, J.: Index theory, coarse geometry, and topology of manifolds, CBMS Reg. Conf. Ser. Math. 90, Amer. Math. Soc., Providence, 1996.

  21. 21.

    Rosenberg J. (1983). C *-algebras, positive scalar curvature, and the Novikov conjecture. Publ. I.H.E.S 58:197–212

    Google Scholar 

  22. 22.

    Yu G. (1998). The Novikov conjecture for groups with finite asymptotic dimension. Ann. of Math 147(2):325–355

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to A. N. Dranishnikov.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Dranishnikov, A.N. On Hypereuclidean Manifolds. Geom Dedicata 117, 215–231 (2006).

Download citation


  • hypereuclidean manifold
  • asymptotic dimension
  • Lipschitz map

Mathematics Subject Classification (2000)

  • Primary 51F99